Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 29, 2017, 8:59 AM EDT for 4 counties in Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 8:59 AM EDT (12:59 UTC)
- Expired
- May 29, 2017, 9:30 AM EDT
- In force
- 31 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WWUS81 KPHI 291259
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
859 AM EDT MON MAY 29 2017
PAZ054-055-060>062-103-105-291330-
Upper Bucks-Lehigh-Monroe-Western
Montgomery-Northampton-Berks-Carbon-
859 AM EDT MON MAY 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
BERKS...NORTHWESTERN MONTGOMERY... LEHIGH...CARBON...NORTHWESTERN
BUCKS...MONROE AND NORTHAMPTON COUNTIES...
At 858 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fairview Heights to Kutztown.
Movement was east at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Allentown, Easton, Lehighton, Mount Pocono, Bethlehem, Forks, Emmaus,
Northampton, East Stroudsburg, Tobyhanna, Wilson, Hellertown,
Nazareth, Palmerton, Bangor, Kutztown, Jim Thorpe, Slatington,
Fleetwood and Pen Argyl.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4079 7512 4078 7517 4075 7519 4068 7520
4068 7517 4065 7520 4057 7519 4057 7511
4054 7507 4049 7506 4041 7584 4066 7593
4074 7576 4091 7599 4101 7573 4108 7577
4113 7569 4112 7564 4123 7554 4125 7525
TIME...MOT...LOC 1258Z 256DEG 32KT 4110 7596 4050 7579
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 29, 8:34 AM EDT, 25 minutes earlier.
Area forecast discussion, May 29, 8:34 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
834 AM EDT Mon May 29 2017
.SYNOPSIS...
Low pressure located off the Middle Atlantic coast early this
morning will move farther out to sea today. Another weak low is
expected to follow along a trailing frontal boundary and it
should pass off the Middle Atlantic coast on Tuesday night. A
cold front is forecast to approach from the northwest on
Wednesday and it should pass through our region on Wednesday
night. Another cold front is anticipated to arrive on Friday
night or Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cloudy, showery, and cool conditions to start off the day
across the area, with a partial improvement possible later today
for some areas.
An area of low pressure located offshore of the Mid-Atlantic
this morning will continue to move eastward and away from the
area through today. The associated stationary boundary to our
south is forecast to remain to our south, while an approaching
occluded front will likely wash out and dissipate as it
approaches the area from the west this afternoon. High pressure
across the Canadian Maritimes will nose its way down the eastern
seaboard and keep a cool and moist easterly flow across the
area.
Showers will continue to spread across the area through the
morning hours as a short wave/vorticity impulse moves across the
area and interacts with the abundant mid-low level moisture. As
this short wave passes to our east, the showers will begin to
dissipate later this morning into the afternoon. The cloud cover
will have a chance to dissipate and break some by this
afternoon as well for a portion of the area, especially for
portions of the Delmarva and southern New Jersey.
Where clouds remain through the day, temperatures will likely
have a hard time rising, but if/where any breaks of sun occur
across the southern areas, temperatures will rise more. We used
a blend of available MOS and MOSGuide for daytime highs.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
The aforementioned occluded front is expected to have
dissipated by this evening, while high pressure from eastern
Canada continues nosing down the eastern seaboard. With an
easterly flow continuing across the area, this will keep cool
and moist conditions across the area through the night. It is
possible some isolated showers may develop overnight, but patchy
areas of fog and drizzle may also occur. Uncertain as how dense
fog will get because not much of the guidance gets visibilities
below 1-2 miles. So we will keep patchy fog and drizzle in the
forecast for now, but we are not expecting widespread dense fog
at this time.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A mid level low is forecast to meander over upper Ontario and
vicinity during the mid week period before shifting eastward
over Quebec and eventually Atlantic Canada during the weekend.
An initial mid level trough axis is expected to pass over our
region around Wednesday night with a secondary axis anticipated
around Saturday night. The pattern should be rather unsettled
with the best chance for dry weather extending from Wednesday
night into early Friday.
We are expecting Tuesday to begin with a low overcast in much
of eastern Pennsylvania, New Jersey and the upper Delmarva. Some
fog is anticipated at that time, as well. A southeasterly
surface flow on Tuesday should keep the clouds from lifting and
breaking quickly. As a result, we are forecasting a mostly
cloudy day along with a chance of showers and perhaps some
thunder. High temperatures should be in the 60s up north and
right along the coast. Maximum readings are expected to be in
the lower 70s from the Philadelphia metropolitan area southward.
The most likely area for a substantial break in the cloud cover
is southern Delaware and the adjacent counties of northeastern
Maryland. There the highs could reach the upper 70s.
A weak surface low is forecast to pass off the middle Atlantic
coast on Tuesday night with partial clearing possible in its
wake for Wednesday. However, a cold front approaching from the
northwest along with some marginal instability may result in the
development of showers and thunderstorms mainly during the
afternoon and evening hours. The best chance for precipitation
at that time will be in eastern Pennsylvania and northern New
Jersey.
The cold front is expected to pass through our region on
Wednesday night followed by dry weather and seasonable
temperatures for Thursday and Thursday night.
Another cold front is anticipated to approach from the
northwest on Friday and it should pass slowly through our region
on Friday night and Saturday. We will mention another chance
for showers and thunderstorms in advance of the front.
The southward progress of the front over the weekend is a low
confidence forecast. The models differ on how progressive the
boundary will be. As a result, we will keep a chance or slight
chance of showers into Sunday.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
An easterly flow will continue through today across the area as
low pressure moves out to sea, and high pressure noses down the
eastern seaboard across the area. This will keep plenty of
moisture low level moisture across the area through today. IFR
conditions are expected to continue through much of the day,
with showers through this morning as well. However, there is a
chance for some improvement late this afternoon into this
evening. Even if this improvement does occur, clouds are
expected to fill back in overnight with low clouds and fog
developing again, leading to IFR conditions overnight. There is
also the possibility for patchy drizzle to develop overnight as
well.
OUTLOOK...
Tuesday...IFR conditions in the morning improving to MVFR and
VFR during the course of the day. A chance of showers and
thunderstorms developing.
Tuesday night and Wednesday morning...Conditions may lower back
to MVFR and IFR for a time.
Wednesday afternoon and evening...Mainly VFR with a chance of
showers and thunderstorms.
Wednesday night through Friday morning...Mainly VFR.
Friday afternoon...Mainly VFR with a chance of showers and
thunderstorms.
&&
.MARINE...
A Small Craft Advisory flag has been issued for the Delaware and
southern New jersey coastal waters for today. Seas at buoy 44009
have increased to around 5 ft and the sea seen via webcam near
ACY looks quite choppy. We will keep the flag for the daytime
hours, although this may be longer than necessary.
Small Craft Advisory continues across the northern half of the
Atlantic Coastal waters as seas are being observed around 5
feet and winds will remain gusty to around 25 knots. We have
extended the flag for the remainder of the day.
OUTLOOK...
Tuesday through Wednesday...Wind speeds and wave heights are
forecast to remain below the Small Craft Advisory criteria.
However, some fog is possible on the waters.
Wednesday night through Friday...No marine headlines are
anticipated.
RIP CURRENTS...
The potential for the development of dangerous rip currents is
low for today.
&&
.TIDES/COASTAL FLOODING...
Tidal departures of around 1 foot are expected again tonight for
coastal areas of New Jersey and Delaware and areas along
Delaware Bay. These tidal departures would lead to another
round of minor coastal flooding for tonight's high tide.
Therefore we've issued a Coastal Flood Advisory for tonight.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory from 10 PM this evening to 4 AM EDT
Tuesday for NJZ012>014-020>027.
DE...Coastal Flood Advisory from 10 PM this evening to 4 AM EDT
Tuesday for DEZ002>004.
MD...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ450>455.
&&
Synopsis...Iovino
Near Term...Robertson
Short Term...Robertson
Long Term...Iovino
Aviation...Iovino/Robertson
Marine...Iovino/Robertson/PO
Tides/Coastal Flooding...Hazardous weather outlook, May 29, 4:52 AM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 452 AM EDT Mon May 29 2017 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-300900- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 452 AM EDT Mon May 29 2017 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002>004-NJZ012>014-020>027-300900- Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth- Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 452 AM EDT Mon May 29 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT TUESDAY... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-300900- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 452 AM EDT Mon May 29 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 29, 8:59 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
859 AM EDT MON MAY 29 2017
PAZ054-055-060>062-103-105-291330-
Upper Bucks-Lehigh-Monroe-Western
Montgomery-Northampton-Berks-Carbon-
859 AM EDT MON MAY 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
BERKS...NORTHWESTERN MONTGOMERY... LEHIGH...CARBON...NORTHWESTERN
BUCKS...MONROE AND NORTHAMPTON COUNTIES...
At 858 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fairview Heights to Kutztown.
Movement was east at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Allentown, Easton, Lehighton, Mount Pocono, Bethlehem, Forks, Emmaus,
Northampton, East Stroudsburg, Tobyhanna, Wilson, Hellertown,
Nazareth, Palmerton, Bangor, Kutztown, Jim Thorpe, Slatington,
Fleetwood and Pen Argyl.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4079 7512 4078 7517 4075 7519 4068 7520
4068 7517 4065 7520 4057 7519 4057 7511
4054 7507 4049 7506 4041 7584 4066 7593
4074 7576 4091 7599 4101 7573 4108 7577
4113 7569 4112 7564 4123 7554 4125 7525
TIME...MOT...LOC 1258Z 256DEG 32KT 4110 7596 4050 7579
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:27 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 24 hr |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.